Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
priscillaw

Please be cautious!!!

Recommended Posts

Hello everyone,

I wanted to share something with all of you who are currently using or thinking of using accutane.

I know this sort of sounds like one of those weirdo emails we've all gotten over the years saying...

I have a friends, aunts, husband etc. However, the very sad fact is this is all true.

A co-worker of my husband recently lost his 19 year old daugher from an Accutane (I'm fairly certain this is the drug, I recall it started with "A" and a Tylenol combination.

She went into a medical coma and died on New Years Day.

It was a tragedy and apparently this drug interaction (Accutane / Tylenol combination ) is uncommon and was not mentioned to her prior to her taking this medicine by her doctor.

I heard she took a large amount of Tylenol, however, naturally at this point it would be inappropriate for me to dig further into it out of respect for the family. So I can't be sure how much Tylenol she actually took and for what reasons. Who knows, my guess is probably after a night of drinking.

I don't have any reason to believe there were any other drugs involved. I think this would have been mentioned somewhere along the way to us.

I think it's good for everyone to know. It could be a totally obscure thing, but it's good to mention.

This sort of tragedy, should never have to happen to another family over something like this.

I am going to suggest something that many of you may not even know about that works AMAZING on acne.

With NO side effects and usually does not interact with other treatments/ drugs you may be currently taking.

You might try looking into seeing a homeopathic doctor and to try homeopathic medicine.

I"ve never used it for acne personally, but there are tons and tons of sites out there that will tell you the benefits of homeopathy. You won't hear about this from your regular medical doctor or pharmacist by the way, unless they are a doctor that practices natural medicine.

Usually, insurance will not cover a trip to a homeopathic doctor ( which can run 75.00 -150.00 depending upon the doctor ), but the results are longer lasting, with no regular prescription drugs.

Here is a good place to start. For those of you who have never used homeopathy, most remedies can be bought at your local co-op. Most places like GNC won't carry these remedies ( or at least I don't believe so). But honestly, homeopathy treats the body as a whole, not separate parts, so it's best to see a homeopath to determine which remedy is best for you. Homeopathic remedies are specific to the individual and their past health and emotional history. No, it's not therapy but your doctors visit will be longer than fifteen minutes and they will ask you certainly more questions than your normal MD will ever ask you... I guarantee!

That in and of itself its worth the trip. You might find some other chronic condtions also going away at the same time as you're being treated for acne.

http://www.homeopathic.org will explain a lot about homeopathy. IT also gives listings of homeopaths in your area. I personally would try to find a homeopathic MD, but those are very hard to locate generallly.

Yes, it has it's skeptics, I won't deny that. Most western doctors don't understand it and it's very hard to explain how it works for many reasons, but it has CURED me ( and loads of others ) of more than a handful of painful and chronic things that the doctors were ready to put me on constant drug therapy for. Not an option for me.

Oh, I could go on and on about the benefits of homeopathy for so many chronic and troublesome things we all take drugs for on a daily basis, but I will get off my soap box.

I hope this helps at least one person out there.

Otherwise, please, please, please be careful with what you take.

Peace and Namaste,

Priscilla

in the very cold but beautiful Green Mountains

Share this post


Link to post
Share on other sites

Well yeh, taking a large amount of a drug that's toxic to the liver while taking another drug that can be toxic to the liver, then drinking, which is toxic to the liver, would be a bad idea. It's likely that the Tylenol/alchohol interaction alone could have killed her, especially if she took more than the recommended amount. The recommended dose of Tylenol is already very close to a toxic dose.

As far as the homeopathic stuff, go preach it in the diet/holistic forum.

Share this post


Link to post
Share on other sites

yes, they warn people all the time about taking tylenol with alcohol because of liver problems... She may have combined all three.

Share this post


Link to post
Share on other sites

Advil is also a strain on the liver, but the toxic dose is well above the recommended amount. I wouldn't take it every day on Accutane, i wouldn't mix it with alcohol, and i wouldn't take more than the recommended dose, but for occassional use it would be ok.

Share this post


Link to post
Share on other sites

Advil is also a strain on the liver, but the toxic dose is well above the recommended amount. I wouldn't take it every day on Accutane, i wouldn't mix it with alcohol, and i wouldn't take more than the recommended dose, but for occassional use it would be ok.

cool, thanks :D

Share this post


Link to post
Share on other sites

i am sorry to hear about your husband's co-workers daughter. It is indeed likely that a medication overdose caused that, it is very easy to take too much (i have myself done this by taking too much cold medication as i was tired and groggy and couldn't remember when i took my last dose).

Tylenol on its own even in a mass overdose does not cause death, you have to take a considerable amount, more than you probably could stand to digest. What tylenol CAN do is cause problems for your liver when it attempts to process it later. Asprin on the other hand is deadly when taken in overdose.

It is very likely that there were other factors in play. Was this regular tylenol or one for cold and flu? again these are far more dangerous.

It is always good to watch drug inteactions. I dont' think this in any way should deter someone from taking accutane but should definetely help make people aware to always check for drug interactions in ANYTHING you take.

Share this post


Link to post
Share on other sites

Um are you sure you aren't talking about acetaminophen, which is the original name for tylenol (tylenol is the brand name)? I have never heard of other drugs being of warning while taking tylenol. I could be wrong.

Share this post


Link to post
Share on other sites

I CALL BULL SHIT.... 1st POST.... FUCKIN TELLING YOU TO TRY SOMETHING ELSE... DUMB LIER.... FUCK YOU...

And whats even worse is the way you tried to trick people into it u SICK BASTARD :snooty:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×